MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. OPSITE FLEXIGRID 6X7CM USA CTN 100; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. OPSITE FLEXIGRID 6X7CM USA CTN 100; TAPE AND BANDAGE, ADHESIVE
Catalog Number 4628
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Erythema (1840); Itching Sensation (1943); Skin Inflammation/ Irritation (4545)
Date of Event 04/15/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after removing opsite flexigrid 6x7 cm ctn 100, the patient experienced red and swollen skin with itchy sensation.These adverse effects were treated with a magnesium sulfate injection.No other complications were reported.
 
Additional Manufacturer Narrative
H3, h6: we have now concluded our investigation into the reported complaint.The batch record was reviewed and it could be confirmed that the products had progressed through a satisfactory release process which involved testing the product against the requirements of the finished product specification.There was also no issue identified during the manufacturing process that could have caused or contributed to the complaint problem.A complaint history review, was performed for the product and event description, there have been similar instances reported in the past three years.Event occurred during patient treatment.The device used in treatment was not returned for evaluation, therefore no functional evaluation could not be carried out.It was therefore not possible to establish a relationship between the reported event and the device.It was reported that the patient experienced redness, swelling, and itchy sensation which lasted two days.The reaction was treated with medication and the current patient status was reported as ¿normal.¿ since no further harm is anticipated, no further clinical/medical assessment is warranted at this time.It has not been possible to establish the root cause of the issue.Probable root cause is a patient reaction to one or more of the materials in the dressing.Users of the device are advised to consult the instructions for use, to delineate future occurrences of the reported issue.This guide provides comprehensive instructions of the operation, use and limitations of the device.The user risk assessment for the device provides details of possible sensitisation reactions and irritation or irritants contact dermatitis, as possible harms caused by toxicology of the materials used in the dressing.The investigation has been closed.No further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
OPSITE FLEXIGRID 6X7CM USA CTN 100
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key11921042
Report Number8043484-2021-01339
Device Sequence Number3268490
Product Code KGX
UDI-Device Identifier05000223438500
UDI-Public5000223438500
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2024
Device Catalogue Number4628
Device Lot Number1922
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2021
Supplement Date Received by Manufacturer11/04/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/27/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR
Patient SexMale